Alert archive / Illinois / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Dec 26, 2017, 3:56 AM CST for 24 counties in Illinois. It took effect at Dec 27, 2017, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2017, 3:56 AM CST (09:56 UTC)
- In effect from
- Dec 27, 2017, 12:00 AM CST
- Expired
- Dec 27, 2017, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
All 24 counties
Cass County, IL, Champaign County, IL, Christian County, IL, DeWitt County, IL, Douglas County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 9 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS43 KILX 260956 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 356 AM CST Tue Dec 26 2017 ...COLDEST AIR OF THE SEASON TO IMPACT THE AREA TONIGHT... ILZ027>031-036>038-040>048-261800- /O.NEW.KILX.WC.Y.0001.171227T0600Z-171227T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 356 AM CST Tue Dec 26 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of central Illinois, east central Illinois and west central Illinois. * WHEN...Midnight Tonight until 10 AM Wednesday. * ADDITIONAL DETAILS...These type of conditions can quickly lead to hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves, making sure all exposed skin is covered. $$ 07
5 follow-up statements
852 WWUS43 KILX 261711 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1111 AM CST Tue Dec 26 2017 ...COLDEST AIR OF THE SEASON TO IMPACT THE AREA TONIGHT... ILZ027>031-036>038-040>048-270100- /O.CON.KILX.WC.Y.0001.171227T0600Z-171227T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 1111 AM CST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of central Illinois, east central Illinois and west central Illinois. * WHEN...Midnight to 10 AM Wednesday. * ADDITIONAL DETAILS...These type of conditions can quickly lead to hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves, making sure all exposed skin is covered. $$
502 WWUS43 KILX 262104 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 304 PM CST Tue Dec 26 2017 ...COLDEST AIR OF THE SEASON TO IMPACT THE AREA TONIGHT... ILZ027>031-036>038-040>048-270315- /O.CON.KILX.WC.Y.0001.171227T0600Z-171227T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 304 PM CST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of central Illinois, east central Illinois and west central Illinois. * WHEN...Midnight to 10 AM Wednesday. * ADDITIONAL DETAILS...Although winds will be light, temperatures well below zero will produce very cold wind chills. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
021 WWUS43 KILX 270054 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 654 PM CST Tue Dec 26 2017 ...COLDEST AIR OF THE SEASON TO IMPACT THE AREA TONIGHT... ILZ049>055-270600- /O.EXA.KILX.WC.Y.0001.171227T0600Z-171227T1600Z/ Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Including the cities of Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, and Tuscola 654 PM CST Tue Dec 26 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Areas along highway 36, from Winchester east through Springfield and Decatur, to Tuscola. * WHEN...The coldest wind chills will be from 3 am to 9 am. * ADDITIONAL DETAILS...Actual air temperatures over this region are expected to fall to around 5 below zero overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ILZ027>031-036>038-040>048-270600- /O.CON.KILX.WC.Y.0001.171227T0600Z-171227T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, and Petersburg 654 PM CST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero, with the coldest wind chills along and north of I-74. * WHERE...Most of central Illinois along and north of I-72 is under a Wind Chill Advisory. * WHEN...While some wind chills will be colder than 15 below late this evening, these values will be most widespread from midnight through mid morning Wednesday. * ADDITIONAL DETAILS...Actual air temperatures will range from 5 below to 10 below zero, with locally colder values possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Geelhart
257 WWUS43 KILX 270529 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1129 PM CST Tue Dec 26 2017 ...COLDEST AIR OF THE SEASON TO IMPACT THE AREA TONIGHT... ILZ027>031-036>038-040>055-271100- /O.CON.KILX.WC.Y.0001.171227T0600Z-171227T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, and Tuscola 1129 PM CST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero, with the coldest wind chills along and north of I- 74. * WHERE...Most of central Illinois along and north of I-72 is under a Wind Chill Advisory. * WHEN...Through mid morning Wednesday. * ADDITIONAL DETAILS...Low temperatures will range from 5 below to 10 below zero, with locally colder values possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Geelhart
149 WWUS43 KILX 270947 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 347 AM CST Wed Dec 27 2017 ...COLDEST AIR OF THE SEASON IMPACTING THE AREA THIS MORNING... ILZ027>031-036>038-040>055-271600- /O.CON.KILX.WC.Y.0001.000000T0000Z-171227T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, and Tuscola 347 AM CST Wed Dec 27 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero at times in the morning. * WHERE...Much of central Illinois, east central Illinois and west central Illinois. * WHEN...Now to 10 AM CST this morning. * ADDITIONAL DETAILS...Air temperatures will range from zero to 10 below zero into mid morning. These type of conditions can quickly lead to hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves making sure all exposed skin is covered. $$ 07
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 3:35 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 26, 3:35 AM CST, 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 335 AM CST Tue Dec 26 2017 .SHORT TERM...(Today and tonight) ISSUED AT 330 AM CST Tue Dec 26 2017 Will issue a wind chill advisory from midnight tonight until 10 am Wed for areas along and north of Cass, Menard, Logan, Dewitt, Piatt, Champaign and Vermilion counties. Wind chills will drop to around 15 below zero during overnight into mid Wed morning and some of the northern areas north of Peoria will reach as cold as 15 to 20 below zero at times. This will be the coldest air of the season since Jan 6-8th, 2017. 09Z/3 am surface analysis shows strong 1041 mb arctic high pressure along the Alberta and province line and ridging se into the Midwest. Temps were in the singles digits north of I-72 with wind chills of 5-15 below zero. Not quite as cold in southeast IL with temperatures in the low to mid 20s south of I-70. A weak elongated short wave over central IL early this morning was giving scattered flurries over areas from Peoria south. A stronger elongated short wave over the central plains will track east and weaken as well as it tracks into central IL later this morning and afternoon, exiting southeast IL during this evening. This will bring more isolated light snow showers or scattered flurries to areas mainly south of I-74, and linger in southeast IL into mid evening. Just a trace to a dusting of snow possible today. NW winds along with a fair amount of cloud cover will not allow temps to rise much today. Highs only around 10F over northern CWA, and around 20F in far southeast IL along highway 50. Wind chills in the 5-15 below zero range over central IL this morning will still be in the single digits below zero this afternoon especially from I-72 north. Strong arctic high pressure to strengthen even more to 1045 mb as it settles into IA and southern MN by dawn Wed. This will decrease clouds over CWA from nw to se during this evening and temps to drop into the single digits below zero over central IL by dawn and zero to 5 above in southeast IL. These temps combined with nw winds of 5-10 mph will drop wind chills to around 15 below zero during overnight into mid morning Wed north of I-72 and even 15 to 20 below zero at times north of Peoria over Knox, Stark and Marshall counties. This will be the coldest air mass in nearly a year since Jan 6-8th. && .LONG TERM...(Wednesday through Monday) ISSUED AT 330 AM CST Tue Dec 26 2017 Strong arctic high pressure settles into central and eastern WI by sunset Wed and ridging into IL, keeping it dry but quite cold. Highs Wed only near 10F along I-74 and north and mid teens in southeast IL despite ample sunshine. Lows Wed night of 2-7 above zero with increasing clouds and slight chances of light snow late Wed night nw of the IL river, especially over Knox and Stark counties. A weather system off the Pacific nw coast to track east across the northern plains and into the upper Midwest during Wed night, and into the western Great Lakes during Thu. Models still differ with how far south light snow chances get into IL on Thu. Most models show some light qpf overnight Wed night into the IL river valley. Then GEM model is furthest south with qpf/light snow across CWA by Thu afternoon. GFS is next furthest south with light snow as far south as I-70 by Thu afternoon. NAM and Ecmwf models keep their qpf and light snow chances north of I-80 during day Thu, though Ecmwf has light snow into areas along and ne of I-74 on Thu evening. Stayed close to blended model guidance with chance of light snow over northern CWA and slight chances over heart of CWA along I-72 and dry in southeast IL. Snow accumulations generally look less than 1 inch northern CWA. Highs Thu in the upper teens northern CWA and mid 20s in southeast IL. Lows Thu night of 7-14F, coldest nw of IL river. Another clipper system races toward IL from the northern Rockies by Fri afternoon into Fri night bringing a better chance of light snow to the area, though snowfall amounts appear minor, around 1 inch and possibly 1-2 inches ne of I-74. Highs Fri 17-22F northern CWA and 24-28F in southeast IL. Another strong arctic high pressure settles into the Midwest on Saturday ushering in another arctic airmass into IL. Highs Sat struggle to reach 10F nw of IL river and lower 20s along highway 50 in southeast IL. Some models showing another clipper system Sat afternoon into Sat night, though models differ greatly with speed/track and qpf so stayed close to blended models. Have light snow chances Sat afternoon/evening, then dry and continued very cold for Sunday and Monday. Lows back in single digits below zero over much of central IL Sat and Sun nights and wind chills could approach 15 below zero again especially nw of the IL river. The Climate Prediction Center 8-14 day outlook for Jan 2-8th has a 50-55% chance of below normal temperatures over central and southeast IL with a 40-45% chance of below normal precipitation. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1150 PM CST Mon Dec 25 2017 The first of a couple of shortwaves in the 500 mb flow has already begun to affect central Illinois, with light snow reaching the ground south of I-70. Radar returns extend as far north as I-74, but dry air below the cloud layer is precluding snow reaching the ground. The separation between the two shortwaves will not be appreciable, with light snow chances lingering into early afternoon for SPI due to the second wave. DEC will also see chances for light snow or flurries later tonight and tomorrow morning. SPI could see a dusting of snow, but overall impacts with the first wave appear low. Have included VCSH for the light snow potential at SPI and DEC, with a shorter period at CMI from 08z-10z. The second wave will see frontogenetical forcing mainly from SPI and south from mid morning to afternoon, with the northern terminal sites remaining dry. Despite the light snow chances, VFR conditions will prevail at all TAF sites. Ceilings will be mainly mid and high clouds until Tuesday afternoon, when ceilings drop into the low VFR range. Winds will be primarily NW through the period, with daytime sustained speed around 10 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from midnight tonight to 10 AM CST Wednesday for ILZ027>031-036>038-040>048. && SHORT TERM...07 LONG TERM...07 AVIATION...Shimon
Hazardous weather outlook, Dec 25, 3:45 PM CST, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 345 PM CST Mon Dec 25 2017 ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 345 PM CST Mon Dec 25 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Colder air will advect into the area tonight. Overnight low temperatures will drop to around zero in the north with wind chill readings below zero north of I-72/74. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Much colder air will overspread the region bringing a prolonged period of below normal temperatures. Low temperatures will drop to below zero by Wednesday morning over the northern half of the area with wind chill readings below zero over the entire area. The below zero wind chills will also continue through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
Nearby
Wind Chill Advisories in Illinois, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.